Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 269, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 19, 2003, 8:59 PM CDT for Rock County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2003, 8:59 PM CDT (01:59 UTC)
- Expired
- Aug 19, 2003, 9:45 PM CDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Rock County, NE
The radar
The North Platte radar (KLNX), 105 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 7:10 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1637 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 2223 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 200159 SVRLBF NEC149-200245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 858 PM CDT TUE AUG 19 2003 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 945 PM CDT * AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF BASSETT...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER BASSETT AROUND 910 PM CDT 9 MILES NORTHWEST OF NEWPORT AROUND 930 PM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4228 9966 4232 9928 4277 9927 4270 9965 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:45 PM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, Aug 19, 3:45 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM CDT TUE AUG 19 2003 ...FOCUS ON TEMPERATURES AND PRECIPITATION CHANCES NEXT 30 HRS... 00Z UPPER AIR ANALYSIS SHOWING TWO 500 MB LOWS...ONE OVER NORTHWEST SOUTH DAKOTA AND A SECOND OVER SOUTH CENTRAL WYOMING. CURRENTLY AT THE SURFACE...LOW PRESSURE CENTERED OVER SOUTH CENTRAL NORTH DAKOTA WITH A TROF/WEAK COLD FRONT EXTENDING ACROSS WEST CENTRAL NEBRASKA AND A HIGH CENTERED OVER WESTERN WYOMING. MODELS IN DECENT AGREEMENT...HOWEVER HAVE SOME VARIABILITY TO LOCATION AND MOVEMENT OF THE TWO UPPER LOWS ACROSS THE NORTHERN PLAINS. GFS TRACKS UPPER LEVEL LOWS SLOWLY NORTHEASTWARD INTO WEDNESDAY...THEN FIZZLES THEM OUT AS THEY TRACK NORTH OF THE GREAT LAKES FOR THE WEEKEND. ETA PUTS MORE EMPHASIS ON NORTHERN LOW... PULLING SOUTHERN LOW TO THE NORTH (STILL WEAKENS LOW AS IT LIFTS INTO CANADA). GFS IS THE MAIN MODEL OF CHOICE WITH A FEW TWEAKS TO ETA SOLUTIONS. .TODAY/TONIGHT...SURFACE TROF SHOWS LITTLE MOVEMENT (ACTUALLY RETROGADES TO THE WEST A LITTLE) EARLY TODAY AS UPPER LEVEL LOWS DRIFT SLOWLY TO THE EAST. THIS WILL SET THE STAGE FOR A REPEAT/CONTINUATION OF SHOWERS AND THUNDERSTORMS TODAY. SEVERE THUNDERSTORMS ARE POSSIBLE AS UPPER LOW/SURFACE TROF SLIDE ACROSS THE FORECAST AREA THIS EVENING PRODUCING LI/S AROUND -6 AND CAPES NEARING 2000 J/KG...THE MAIN THREAT IS HAIL AND HIGH WINDS. SEE STORM PREDICTION CENTER DAY 1 OUTLOOK. .WEDNESDAY...THE LOW/TROF WILL HAVE MOVED EAST OF THE FORECAST AREA WHILE A 500 MB HIGH BUILDS ACROSS THE SOUTHWEST US. THE RIDGE WILL END THE CHANCE FOR PRECIPITATION AGAIN FOR THE REST OF THE FORECAST PERIOD. .EXTENDED FORECAST LOOKING GOOD AS 500 MB HIGH DOMINATING THE CENTRAL US...NO CHANGES MADE BEYOND FRIDAY. .LBF...NONE. MASEK
Hazardous weather outlook, Aug 19, 3:45 PM CDT, 5 hours 14 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-201030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM CDT TUE AUG 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORMS DEVELOPMENT WILL BE POSSIBLE THROUGH THE EVENING HOURS ACROSS THE ENTIRE OUTLOOK AREA. AN UPPER LEVEL LOW MOVING ACROSS THE WESTERN OUTLOOK AREA...WITH COOLER TEMPERATURES ALOFT...COMBINED WITH STRONG AFTERNOON HEATING HAS LEAD TO A MODERATELY UNSTABLE ATMOSPHERE. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS WITH THE AREA OF GREATEST RISK EAST OF A LINE FROM IMPERIAL TO OGALLALA TO VALENTINE. THE MAIN THREAT WITH ANY STORM THAT REACHES SEVERE LIMITS WILL BE STRONG...DAMAGING WIND GUSTS 60 MPH OR GREATER. LARGE HAIL BE ALSO BE POSSIBLE WITH THE STRONGEST OF THE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE OUTLOOK AREA THIS EVENING. 13
In the hours before
Local storm report, Aug 19, 7:49 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0749 PM CDT TUE AUG 19 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM 16 SSE VALENTINE NE 0.75 IN HAIL
08/19/03 CHERRY REPORTED BY PUBLIC
JCLocal storm report, Aug 19, 8:13 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0813 PM CDT TUE AUG 19 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM 6 NNW ANSELMO NE 0.75 IN HAIL
08/19/03 CUSTER REPORTED BY PUBLIC
JCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:20 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 40 min |
| Aug 19, 7:50 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 55 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.